Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Omnacortil?

Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

default
Posted on Mon, 4 Aug 2014 in General Health
Question: I have eczema thinking taking omnacortil 40 mg .how long Should I take and any side effects thanks
doctor
Answered by Dr. Shruti Rijhwani 29 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for posting your query on HCM.

Well looking into your problem I would like to tell you that omnacortil is a steroid , it can be helpful in eczema but the dose and titration your treating doctor needs to decide seeing your response to the drug . Generally the dose is decreased by 5 mg every 15 days but it can vary according to the symptoms .

Steroids can lead to osteoporosis , infections , diabetes , poor wound healing , cushings disease and other many side effects if taken for prolonged periods .

Take care.

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shruti Rijhwani 10 minutes later
Thinking 40mg every other day moving doage to 20 mg 14days XXXXXXX
doctor
Answered by Dr. Shruti Rijhwani 8 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Once started steroids cannot be tapered that fast . You will need a maintainence dose .

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shruti Rijhwani 2 minutes later
How many days and what mg do you think thanks
doctor
Answered by Dr. Shruti Rijhwani 4 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

If you want to taper it early at least 40 mg for 5 days the 30 mg for 5 days the 25 mg for 5 days then 20 mg for 5 days then 15 mg for 5 days then 10 mg for 5 days and then 5 mg for 5 days then alternate day 5 mg and 2.5 mg for 5 days then stop.

Rest needs to be tailored according to your response and need as per your treating doctor.

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Prolonged periods

doctor1 MD

a couple months ago, my left shoulder was very painful....then about two months ago, the pain moved to my right shoulder and arm. Now, I can't lift my arm above my shoulder without excruciating pain, can't reach to my back without pain, pain is...

doctor1 MD

left leg upper thigh soreness sometimes pain...at times radiating down the outside of leg to ankle. brought on more with jogging and standing for prolonged periods . have tried copperfit braces lower leg and upper thigh that does help some. but it...

doctor1 MD

Hey doctor, Over the last week or so I have noticed that I have been getting pain when playing video games. Specifically, in my right hand the first finger which is used as the 'attack' button in most games so there's quite a repetitive use of it....

doctor1 MD

see i ve been on my period for a month n a half now n me n bf had sex while am on my period then he nutted in my am wondern can u get pregnant.....do u know waht am on my period so long? how can u get pregnant? why has my stomach been feeling tight ant i have i had blackouts

doctor1 MD

Hi. I am 47 years old and have been having irregular periods for the last 2-3 years. Mostly they don t come on time or don t come at all. When they do come, it is very light. This last time I was about 2 weeks late. I started the period and have now been bleeding for approx. 10 days. The flow is light enough but I have never lasted this long. Is this normal? Thanks.

doctor1 MD

Hi, I usually have a regular period every 28 days that last for 4-5 days. I am currently on my period but it came 5 days early and I m now into week two which is very unusual. I have a distended stomach , cramping and I have put on a bit of weight recently (but I put this down to Christmas excess). Is this something I should visit my doctor for?

doctor1 MD

I have had regular periods since I stared getting my cycle. I am now 44 & for the fisrt time I got 2 periods this month. My cycle usually only last 3 days & I am in day 5 today. It is bright red, with blodd clots but not the the regular clotting.Should I notify my doctor? I have never gone over 3 days & have never had 2 in one o month, not even 2 weeks after the start of my first one.